Links and gordian numbers associated with generic immersions of intervals

William Gibson, Masaharu Ishikawa

研究成果: Article

10 引用 (Scopus)

抄録

A divide is the image of a generic, relative immersion of intervals in the unit disk. In the present paper we remove the relative condition by introducing a generalized class of divide called free divides . We describe how to define the link of a free divide in a well-defined way and, further, show that its unknotting (gordian) number is still equal to the number of double points of the immersed intervals. This extends the result of A'Campo concerning unknotting numbers of just relative divides. We conclude the paper with a table of free divides and their links which, by virtue of the main result, are tabulated according to their unknotting numbers.

元の言語English
ページ(範囲)609-636
ページ数28
ジャーナルTopology and its Applications
123
発行部数3
DOI
出版物ステータスPublished - 2002 9 30
外部発表Yes

Fingerprint

Immersion
Divides
Unknotting number
Interval
Unit Disk
Well-defined
Table

ASJC Scopus subject areas

  • Geometry and Topology

これを引用

Links and gordian numbers associated with generic immersions of intervals. / Gibson, William; Ishikawa, Masaharu.

:: Topology and its Applications, 巻 123, 番号 3, 30.09.2002, p. 609-636.

研究成果: Article

@article{74fcf3ed4474447db72bc4787aa0ab30,
title = "Links and gordian numbers associated with generic immersions of intervals",
abstract = "A divide is the image of a generic, relative immersion of intervals in the unit disk. In the present paper we remove the relative condition by introducing a generalized class of divide called free divides . We describe how to define the link of a free divide in a well-defined way and, further, show that its unknotting (gordian) number is still equal to the number of double points of the immersed intervals. This extends the result of A'Campo concerning unknotting numbers of just relative divides. We conclude the paper with a table of free divides and their links which, by virtue of the main result, are tabulated according to their unknotting numbers.",
keywords = "4-genus, Divide, Knot theory, Slice Euler characteristic, Unknotting number",
author = "William Gibson and Masaharu Ishikawa",
year = "2002",
month = "9",
day = "30",
doi = "10.1016/S0166-8641(01)00224-3",
language = "English",
volume = "123",
pages = "609--636",
journal = "Topology and its Applications",
issn = "0166-8641",
publisher = "Elsevier",
number = "3",

}

TY - JOUR

T1 - Links and gordian numbers associated with generic immersions of intervals

AU - Gibson, William

AU - Ishikawa, Masaharu

PY - 2002/9/30

Y1 - 2002/9/30

N2 - A divide is the image of a generic, relative immersion of intervals in the unit disk. In the present paper we remove the relative condition by introducing a generalized class of divide called free divides . We describe how to define the link of a free divide in a well-defined way and, further, show that its unknotting (gordian) number is still equal to the number of double points of the immersed intervals. This extends the result of A'Campo concerning unknotting numbers of just relative divides. We conclude the paper with a table of free divides and their links which, by virtue of the main result, are tabulated according to their unknotting numbers.

AB - A divide is the image of a generic, relative immersion of intervals in the unit disk. In the present paper we remove the relative condition by introducing a generalized class of divide called free divides . We describe how to define the link of a free divide in a well-defined way and, further, show that its unknotting (gordian) number is still equal to the number of double points of the immersed intervals. This extends the result of A'Campo concerning unknotting numbers of just relative divides. We conclude the paper with a table of free divides and their links which, by virtue of the main result, are tabulated according to their unknotting numbers.

KW - 4-genus

KW - Divide

KW - Knot theory

KW - Slice Euler characteristic

KW - Unknotting number

UR - http://www.scopus.com/inward/record.url?scp=0038158090&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0038158090&partnerID=8YFLogxK

U2 - 10.1016/S0166-8641(01)00224-3

DO - 10.1016/S0166-8641(01)00224-3

M3 - Article

AN - SCOPUS:0038158090

VL - 123

SP - 609

EP - 636

JO - Topology and its Applications

JF - Topology and its Applications

SN - 0166-8641

IS - 3

ER -